Study finds that
Birth Control Pill can cause sustained loss of Libido
January 3rd, 2006
A new study to be published in the Journal of Sexual Medicine found that
birth control pills can possibly cause women’s sex drive to wane even
after they stop taking the pill.
Other studies have reflected that birth control pills can change women’s
sexual desires while taking the pill, however this study found that the
oral contraceptives change proteins found in blood which might be
responsible for the long term damage.
As many as 80 percent on American women born after 1945 have taken birth
control pills who could be having this problem. Other causes of change
in women’s sexual desire are from sleep depravation, stress, and
alcohol. It can also be caused by the psychology of a bad relationship.
The study did a survey of 125 young women, which could be too narrow of
a segment to come to a firm conclusion. More research should be
conducted. Originally it was thought that the libido would return after
a month of not taking the pill, this study believes it is more
They researchers measured the sex hormone binding globulin which was
seven times higher with women that were taking the birth control pill.
The levels remained high even after the women stopped. The hormone
level a year later with these women had up to four times higher levels
than women that never took birth control pills.
Not all birth controls work the same way and further testing would be
needed to confirm this with all types. This particular birth control
pill lowered testosterone levels. Lowered testosterone levels will very
likely cause lowered sexual interest in women.
Best Syndication Staff Writer
common keywords and mispellings: birthe controll
pills lidibo risks birth cuntrol pil testosterone lowering testosteone